Alert archive / Alaska / Red Flag Warnings in 2008

Red Flag Warning 16, NWS Anchorage, AK

June 4, 2008

NWS Anchorage, AK issued this red flag warning at Jun 4, 2008, 8:41 AM AKDT. It took effect at Jun 4, 2008, 1:41 PM AKDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2008, 8:41 AM AKDT (16:41 UTC)
In effect from
Jun 4, 2008, 1:41 PM AKDT
Expired
Jun 4, 2008, 7:35 PM AKDT
In force
6 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWAK61 PAFC 042141
RFWAER

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
141 PM ADT WED JUN 4 2008

AKZ141-050600-
/X.NEW.PAFC.FW.W.0016.080604T2141Z-080605T0600Z/
COPPER RIVER BASIN-
141 PM ADT WED JUN 4 2008

...RED FLAG WARNING IN EFFECT UNTIL 10 PM ADT THIS EVENING DUE TO STRONG WIND
ALONG THE COPPER RIVER...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 10 PM ADT THIS EVENING DUE TO STRONG WIND
ALONG THE COPPER RIVER.

A THERMAL TROUGH IN THE INTERIOR COMBINED WITH A RIDGE ALONG THE
NORTH GULF COAST IS CAUSING GUSTY SOUTH WINDS TO 25 MPH TO DEVELOP
ALONG THE COPPER RIVER. RELATIVE HUMIDITIES ALONG THE COPPER RIVER
WILL DROP TO 25 TO 30 PERCENT IN THESE WINDS. CONDITIONS WILL
IMPROVE LATE THIS EVENING AS THE PRESSURE GRADIENT DECREASES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$
2 follow-up statements
000
WWAK61 PAFC 050335
RFWAER

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
735 PM ADT WED JUN 4 2008


AKZ141-050445-
/X.CAN.PAFC.FW.W.0016.000000T0000Z-080605T0600Z/
COPPER RIVER BASIN-
735 PM ADT WED JUN 4 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE RED
FLAG WARNING. 

RELATIVE HUMIDITIES INCREASED AND WINDS ARE DIMINISHING.

$$
000
WWAK61 PAFC 050339 CCA
RFWAER

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE ANCHORAGE AK
739 PM ADT WED JUN 4 2008


AKZ141-050445-
/X.COR.PAFC.FW.W.0016.000000T0000Z-080605T0600Z/
COPPER RIVER BASIN-
739 PM ADT WED JUN 4 2008

...RED FLAG WARNING IS CANCELLED FOR THE COPPER RIVER...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE RED
FLAG WARNING. 

RELATIVE HUMIDITIES INCREASED AND WINDS ARE DIMINISHING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Jun 3, 11:00 PM AKDT, 9 hours 41 minutes earlier.

Area forecast discussion, Jun 3, 11:00 PM AKDT, 9 hours 41 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
400 AM ADT WED JUN 4 2008

.MODEL DISCUSSION...
NUMERICAL MODELS IN GOOD AGREEMENT FOR MOST OF THE FORECAST PERIOD
BUT RUN TO RUN CONSISTENCY HAS NOT BEEN SO GREAT. THE PROBLEMS
ESSENTIALLY ARE HOW THEY HANDLE A LOW THAT CROSSES SOUTHERN ALASKA
AND THE GULF TOMORROW AND TOMORROW NIGHT. MODELS ARE HAVING TROUBLE
RESOLVING THE COLD AIR WITH THE INITIAL PUSH OF THE SYSTEM THROUGH
THE BERING SEA.

.ANALYSIS AND UPPER LEVELS...
SFC LOW MOVING OFF THE KAMCHATKA PENINSULA IS BEGINNING TO TAKE
CONTROL OF THE BERING. WEAK LOW CONTINUES TO SPIN NORTHEAST OF KODIAK
AS THE FRONTAL SYSTEM STRETCHES ALONG THE NORTH GULF COAST. THE FRONT
CONTINUES TO PRODUCE RAIN ALONG THE IMMEDIATE GULF COAST. THERE IS A
BROAD CIRCULATION OF SHOWERS AROUND THE UPPER LEVEL LOW INTO THE
INTERIOR. THE RIDGE BUILT IN AHEAD OF THE FRONTAL BAND ALONG THE
NORTHEAST GULF COAST FUELING THE TURNAGAIN ARM WIND.

.SHORT TERM FORECAST...
THE LOW IN THE GULF WILL DISSIPATE THIS MORNING. SHOWERS WILL
DIMINISH BRIEFLY BEFORE THE LOW IN THE BERING FOLLOWS THE POLAR JET
SOUTH ALONG THE WEST COAST AND INTO BRISTOL BAY THURSDAY. BY THURSDAY
NIGHT THE LOW WILL REDEVELOP NEAR KODIAK ISLAND BRINGING MORE SHOWERS
TO COASTAL SOUTHCENTRAL. TODAY AND TONIGHT MOST OF THE WEATHER WILL
OCCUR OUT WEST. THE STRONG COLD AIR ADVECTION WITH THIS LOW WILL
PRODUCE A MIX OF RAIN AND SNOW ALONG THE Y-K DELTA TONIGHT. MODELS
KEEP PUSHING THE COLD AIR FURTHER SOUTH AND WEST BUT MAY SEE A MIX
INTO BRISTOL BAY AND ALONG THE CHIGNIK STRIP AS WELL.

.LONG TERM FORECAST...
BY FRIDAY AFTERNOON THE LOW WILL BE IN THE CENTRAL GULF AND MOVING
EAST. THIS WILL ALLOW A RIDGE TO START BUILDING OVER THE AREA.
HOWEVER...THE MODELS HAVE BEEN STRUGGLING WITH THE EXECUTION OF
THESE EVENTS AND THE LOW MAY BE SLOW TO MOVE OUT. EVEN WITH THE
UNCERTAINTY OF THIS THE WEEKEND LOOKS TO BE DRY FOR MOST OF THE
AREA WITH JUST SOME SCATTERED EVENING SHOWERS.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...GALE WARNING 179 180 185.
FIRE WEATHER...NONE.

RNW JUN 08

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 11:00 PM AKDTGale WarningAFC48 hr
Jun 3, 11:00 PM AKDTSmall Craft AdvisoryAFC3 days
Jun 4, 11:00 AM AKDTGale WarningAFC24 hr
Jun 4, 11:00 AM AKDTSmall Craft AdvisoryAFC3 days

Nearby

Red Flag Warnings in Alaska, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.